MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE DRIVE; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE DRIVE; CATHETER, CORONARY, ATHERECTOMY
Model Number 2077-02
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rotawire became detached and emergency surgery was performed.The target lesion was located in the highly calcified proximal right coronary artery.A rotawire drive and a 1.50mm rotapro were selected for use.During the procedure, upon advancing the device in a dynaglide mode into the lesion, resistance was felt near the non-bsci guide catheter outlet.Consecutively, the wire became detached and perforated the artery.Hemostasis could not be achieved after various measures were taken, requiring additional surgery to be performed, and the wire fragment was removed.It was thought that the guide catheter deformation was due to the transcatheter aortic valve (tavi) jailing the coronary artery that causes the very high resistance, leading to the detachment.No further patient complications were reported.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Initial reporter city: (b)(6).Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Initial reporter city:(b)(6).
 
Event or Problem Description
It was reported that the rotawire became detached and emergency surgery was performed.The target lesion was located in the highly calcified proximal right coronary artery.A rotawire drive and a 1.50mm rotapro were selected for use.During the procedure, upon advancing the device in a dynaglide mode into the lesion, resistance was felt near the non-bsci guide catheter outlet.Consecutively, the wire became detached and perforated the artery.Hemostasis could not be achieved after various measures were taken, requiring additional surgery to be performed, and the wire fragment was removed.It was thought that the guide catheter deformation was due to the transcatheter aortic valve (tavi) jailing the coronary artery that causes the very high resistance, leading to the detachment.No further patient complications were reported.It was further reported that the 90-99% stenosed target lesion was located in the moderately tortuous and severely calcified proximal right coronary artery.During the procedure, the speed was set to 180,000rpm.However, a high abnormal sound was heard in the guiding catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.Visual and microscope inspection revealed only a portion of the distal end of the guidewire was returned for analysis.The body of the guidewire was kinked.The kink on the body was measured from distal to proximal and the distance where the kink was found is 1-2.0 in.The spring tip was observed bent.Dimensional inspection revealed that 124.0 in of the guidewire were detached and did not return for analysis.

Brand Name
ROTAWIRE DRIVE
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22609895
Report Number2124215-2025-47529
Device Sequence Number5457493
Product Code MCX
UDI-Device Identifier08714729996248
UDI-Public(01)08714729996248(17)260215(10)33441767
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number2077-02
Device Catalogue Number2077-02
Device Lot Number0033441767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/08/2025
01/21/2026
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/03/2025
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER - ASAHI INTECC HYPERION 7F JR4.0SH; GUIDE CATHETER - ASAHI INTECC HYPERION 7F JR4.0SH; GUIDE CATHETER - ASAHI INTECC HYPERION 7F JR4.0SH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown